PROGRAMME

We are busy curating the programme for 2024. In the meantime we are delighted to announce this year's four programme streams - Women's Health, Dermatology, Respiratory and Cardiovascular-renal metabolic medicine.

Each of our streams has been developed in consultation with our GP advisers and chairs to ensure relevance to clinical practice and is based on feedback supplied by delegates to previous events. The streams feature a morning focused on a particular clinical interest - Women's Health, Dermatology, Respiratory and Cardiovascular-renal metabolic medicine. 

In the women's health stream, we'll cover contraception and postnatal depression, followed by afternoon sessions on cardiology, skin cancer in skin of colour, and early diagnosis of cervical cancer. 

Our dermatology stream features a talk on optimising management of 3 key conditions before referral, and skin cancer in skin of colour. In the afternoon, this stream will offer updates on ENT and other clinical topics. 


The respiratory stream will provide updates on diagnosis and management of COPD, plus differential diagnoses to consider in presentations of asthma. In the afternoon we'll focus on ENT and lipid management. 

This year, our fourth stream focuses on cardiovascular-renal-metabolic medicine (CVRM), helping you address the interface between cardiology, diabetes management and medicine. Hear from speakers with a thorough knowledge of the evidence based around newer treatments and their practical application. 

Attendees of MIMS Learning Live London can create their own bespoke agenda, to suit your interests and learning needs, by combining which morning & afternoon streams to attend.

Filter the programme based on the four clinical topics we were spotlighting on the 7th June 2024. 

Attendees of MIMS Learning Live London created their own bespoke agenda, to suit their interests and learning needs, by combining which morning & afternoon streams to attend.

Filter the programme based on the nine clinical topics we were spotlighting on the 9th June 2023. 

Sanofi has provided a sponsorship towards the organisation of this independent event. Sanofi has had no editorial input into or control over the agenda, content development or choice of speakers, nor opportunity to influence except for the Sanofi sponsored symposium.


GSK has provided sponsorship towards the organisation of this independent event. GSK has had no editorial input into or control over the agenda, content development or choice of speakers, nor opportunity to influence expect for the GSK sponsored symposia.

Filter by key therapy area

Chair's Welcome

Morning sessions

Session 1

09:15 - 10:00

Dermatology pot-pourri: optimising management before referral

Dermatology

09:15 - 10:00

COPD update

Respiratory

45 minutes

  • Getting a good diagnosis - and avoiding the common areas where the diagnosis is made incorrectly 
  • Fundamentals of clinical management update with current thinking 
  • Understanding on exacerbations and common conditions that mimic an exacerbation

Break

Session 3

11:15 - 12:00

Sponsored Session

Dermatology

45 minutes

11:45 - 12:30

Optimising treatment for cardiorenal patients in primary care

This is a promotional symposium sponsored and organised by AstraZeneca, intended for GB HCPs only.

CVRM

11:15 - 12:00

Storm ‘Flu’: a deep dive into influenza burden beyond respiratory illness

This is a non-promotional symposium fully developed, organised and funded by Sanofi

Respiratory

45 minutes

Influenza infection may be associated with a significant sequelae on the health of individuals, particularly in the most vulnerable. Three speakers will present evidence of the impact of influenza infection on cardiovascular events, diabetes, COPD exacerbation and elderly frailty scale and quality of life.

Session 4

12:00 - 12:45

Skin cancer in skin of colour

Dermatology

45 minutes

  • How common is skin cancer in skin of colour? 
  • How to identify skin cancer in skin of colour 
  • Common misconceptions regarding skin cancer in skin of colour

12:30 - 13:00

Benefits of physical behaviours in type 2 diabetes - the 5 S's

CVRM

30 minutes

  • A look at the detail of the 5 S's of 24 hour physical behaviours from the ADA/EASD Consensus Statement 
  • The cardiometabolic benefits of breaking up prolonged sitting, stepping, sweating, strengthening and even sleeping
  • How to empower people to make changes in every day clinical practice 

12:00 - 12:45

Asthma diagnosis and differentials

Respiratory

30 minutes

  • How to manage the many people we see in clinical practice who have had a diagnosis of asthma made at some point, but the picture doesn't quite fit 
  • How to disentangle the problems (with the evidence base)

Product demo

13:00 - 13:15

Understanding your NHS Pension Scheme and partial retirement options

Clinical updates / Mixed

15 minutes

Wesleyan Financial Services are hosting a session on understanding  your NHS Pension Scheme and considerations around partial retirement, designed to guide you through what are often complex areas.

Lunch

Session 5

13:45 - 14:30

Session details coming soon

Women's Health

14:00 - 14:45

NAFLD to MASLD - what's in a name?

Clinical updates / Mixed

45 minutes

  • Interpretation of abnormal liver blood tests in primary care 
  • Identification of metabolic dysfunction associated steatotic liver disease (MASLD, formerly NAFLD) in primary care 
  • Stratifying risk of progression MASLD to advanced liver fibrosis in primary care

13:45 - 14:30

Lipid management

Clinical updates / Mixed

Session 6

14:30 - 15:00

Effective counselling in contraceptive choices - right contraceptive, right patient, right time

Women's Health

30 minutes

Attendees will be given an insight into how to effectively counsel women on a range of contraceptive options alongside an overview of the contraceptive methods available and guidance on how to help their patients choose the option that is best suited to their needs

14:45 - 15:30

Rare Diseases in General Practice: Are they really so rare?

Orchard is dedicated to empowering life and inspiring new possibilities for people affected by certain rare inherited diseases. Through our mission to develop one-time, disease altering therapies for a range of devastating genetic conditions, we seek to have a lasting effect on children, families, caregivers, and society.

Clinical updates / Mixed

45 minutes

  • In this session, we examine the frequency of rare paediatric neurological disorders in the United Kingdom and explore strategies for prompt early intervention to accelerate referrals. 
  • By focusing on a case study of Metachromatic Leukodystrophy, a condition that affects 1 in 100,000 individuals, we delve into the world of rare diseases from a familial viewpoint. 
  • We will discuss typical symptoms, the profound impact of the disease on both the patient and their family, the consequences of misdiagnosis, ways to prevent this, and practical steps to take for a better outcome.

14:30 - 15:15

ENT emergencies

Clinical updates / Mixed

Break

Session 7

15:30 - 16:15

Early diagnosis of cervical cancer

Women's Health

45 minutes

  • There have been significant changes in the cervical screening programme in the last few years, with the advent of primary HPV testing and an increased number of women of screening age who have been vaccinated against HPV.
  • It is important to remember that a smear is a screening test and is not appropriate for women with symptoms suggestive of cervical cancer.
  • This talk will discuss the current screening programme, including how to discuss issues such as a positive HPV test and how to advise women who think that they don't need a smear test for various reasons. It will also cover the management of symptoms such as postcoital bleeding, which should raise suspicion of cervical cancer. 

16:00 - 16:45

ENT emergencies

Clinical updates / Mixed

15:45 - 16:15

Benefits of physical behaviours in type 2 diabetes - the 5 S's

Clinical updates / Mixed

Session 8

16:15 - 17:00

Contraception over the age of 40

Women's Health

  • Contraceptive choices over the age of 40 may be complicated by an increased risk of adverse effects and an increased likelihood of co-morbidities.
  • Women may also be perimenopausal, but still needing contraception, so the clinician might need to consider how to combine contraception and HRT. 
  • In this talk we will discuss the pros and cons of different options in the years over 40, how we can advise a woman who wants to know if she can stop contraception with no risk of pregnancy, and how we can best help women to transition from their reproductive to their menopausal years.

END OF DAY

Chair's Welcome

Morning sessions

Session 1

09:15 - 10:00

Contraception over the age of 40

45 minutes

  • Contraceptive choices over the age of 40 may be complicated by an increased risk of adverse effects and an increased likelihood of co-morbidities.
  • Women may also be perimenopausal, but still need contraception, so the clinician might need to consider how to combine contraception and HRT.
  • In this talk we will discuss the pros and cons of different options in the years over 40, how we can advise a woman who wants to know if she can stop contraception with no risk of pregnancy, and how we can best help women to transition from their reproductive to their menopausal years.

09:15 - 10:00

Dermatology pot-pourri: optimising management before referral

09:45 - 10:30

COPD update

45 minutes

  • Getting a good diagnosis - and avoiding the common areas where the diagnosis is made incorrectly 
  • Fundamentals of clinical management update with current thinking 
  • Understanding on exacerbations and common conditions that mimic an exacerbation

Break

Session 3

11:15 - 12:00

Storm ‘Flu’: a deep dive into influenza burden beyond respiratory illness - This is a non-promotional symposium fully developed, organised and funded by Sanofi

Influenza infection may be associated with a significant sequelae on the health of individuals, particularly in the most vulnerable. Three speakers will present evidence of the impact of influenza infection on cardiovascular events, diabetes, COPD exacerbation and elderly frailty scale and quality of life.

11:15 - 12:00

Sponsored Session

45 minutes

11:15 - 12:00

Sponsored Session

45 minutes

11:45 - 12:30

Optimising treatment for cardiorenal patients in primary care

This is a promotional symposium sponsored and organised by AstraZeneca, intended for GB HCPs only.

11:45 - 12:30

Sponsored Session

45 minutes

Session 4

12:00 - 12:45

Pregnancy-related mental illness

12:00 - 12:45

Skin cancer in skin of colour

45 minutes

  • How common is skin cancer in skin of colour?
  • How to identify skin cancer in skin of colour
  • Common misconceptions regarding skin cancer in skin of colour

12:30 - 13:00

Benefits of physical behaviours in type 2 diabetes - the 5 S's

30 minutes

  • A look at the detail of the 5 S's of 24 hour physical behaviours from the ADA/EASD Consensus Statement 
  • The cardiometabolic benefits of breaking up prolonged sitting, stepping, sweating, strengthening and even sleeping
  • How to empower people to make changes in every day clinical practice 

12:30 - 13:00

Asthma diagnosis and differentials

30 minutes

  • How to manage the many people we see in clinical practice who have had a diagnosis of asthma made at some point, but the picture doesn't quite fit 
  • How to disentangle the problems (with the evidence base)

Lunch

Afternoon Sessions

Session 5

13:45 - 14:30

Sponsored Session

13:45 - 14:30

Session details TBC

Women's Health

14:00 - 14:45

NAFLD to MASLD - what's in a name?

45 minutes

  • Interpretation of abnormal liver blood tests in primary care
  • Identification of metabolic dysfunction associated steatotic liver disease (MASLD, formerly NAFLD) in primary care
  • Stratifying risk of progression MASLD to advanced liver fibrosis in primary care

14:00 - 14:45

Lipid management

14:30 - 15:50

Effective counselling in contraceptive choices……….right contraceptive, right patient, right time

Women's Health

Attendees will be given an insight into how to effectively counsel women on a range of contraceptive options alongside an overview of the contraceptive methods available and guidance on how to help their patients choose the option that is best suited to their needs

Session 6

14:30 - 15:15

Skin cancer in skin of colour

14:30 - 15:15

Sponsored session

45 minutes

14:45 - 15:30

Sponsored session

45 minutes

14:45 - 15:30

Rare Diseases in General Practice: Are they really so rare?

Clinical updates / Mixed

45 minutes

  • In this session, we examine the frequency of rare paediatric neurological disorders in the United Kingdom and explore strategies for prompt early intervention to accelerate referrals.
  • By focusing on a case study of Metachromatic Leukodystrophy, a condition that affects 1 in 100,000 individuals, we delve into the world of rare diseases from a familial viewpoint.
  • We will discuss typical symptoms, the profound impact of the disease on both the patient and their family, the consequences of misdiagnosis, ways to prevent this, and practical steps to take for a better outcome.

Break

Session 7

15:45 - 16:30

Early diagnosis of cervical cancer

45 minutes

  • There have been significant changes in the cervical screening programme in the last few years, with the advent of primary HPV testing and an increased number of women of screening age who have been vaccinated against HPV.
  • It is important to remember that a smear is a screening test and is not appropriate for women with symptoms suggestive of cervical cancer.
  • This talk will discuss the current screening programme, including how to discuss issues such as a positive HPV test and how to advise women who think that they don't need a smear test for various reasons. It will also cover the management of symptoms such as postcoital bleeding, which should raise suspicion of cervical cancer. 

15:45 - 16:30

Benefits of physical behaviours in type 2 diabetes - the 5 S's

45 minutes

  • A look at the detail of the 5 S's of 24 hour physical behaviours from the ADA/EASD Consensus Statement 
  • The cardiometabolic benefits of breaking up prolonged sitting, stepping, sweating, strengthening and even sleeping
  • How to empower people to make changes in every day clinical practice 

END OF DAY

AstraZeneca has provided sponsorship towards this independent Programme. AstraZeneca has had no editorial input into control over the agenda, content development or choice of speakers, nor opportunity to influence except for the AstraZeneca sponsored symposia presentations.


This event was sponsored by Sanofi who has had no input on the organization and scientific programme other than for the section specifically identified in the agenda.